| Model Number |
10203102 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/03/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during an ankle replacement surgery, one (1) cadence 45 degree tibial impactor tip broke.The procedure was finished using a s+n back-up device.However it is unknown whether there was a surgical delay.No other complications were reported.
Additional Manufacturer Narrative
H3, h6: the product has not been received at the aus site for evaluation and photographs were not provided, so the complaint could not be confirmed.The following investigative actions were performed.Complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.The complaint alleges no injury to the patient nor any post-surgical medical intervention.As the product has not been received for evaluation, a definitive root cause for the reported event could not be determined.It was determined that the device likely contributed to the reported event as the most probable cause of the failure was wear due to normal use.The 45-degree impactor tip is a reusable instrument expected to be used across multiple surgeries.Further, its intended use is to absorb forces exerted on the implantable components of the cadence total ankle system during impaction in order to prevent damage to the implant.Therefore, the plastic tip of the device may fail after prolonged use or if subjected to excessive force, such as during impaction.This probable cause is supported by similar previous complaints.Based on this investigation, the need for corrective action is not indicated as no non-conformances or manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.
Event or Problem Description
It was reported that, during an ankle replacement surgery, one (1) cadence 45 degree tibial impactor tip broke.The procedure was resumed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
Additional information: b5, h6.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the radel bumper on the reusable instrument was cracked in multiple locations near the metal base.Evaluation of the device suggests that the identified failure mode is consistent with wear and tear damage as a result of normal use of the device.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.